I am a 21 year old male. About 13 months ago I had surgery to remove a pituitary tumor and I am now on full hormone replacement. For the most part my recovery has gone great. However, I believe I do have problems with either the dosage (.125mg) of my thyroid hormone or the drug itself (levoxyl).
I have an endocrinologist that has been with me since the surgery and they refuse to change anything because my T4 level is in the "normal" range at 1.5.
Every time I see my endo I constantly complain of many side effects. These effects include fatigue, weakness, WEIGHT GAIN of about 40 pounds, decreased sex drive, depression, and some memory loss. Also, blood tests reveal a trigylceride level of 557 with no family history of high trigylceride and I eat a healthy diet and exercise regularly.
I was wondering if anyone had any useful information for me so I could finally feel "normal" again!
haha thats what i was just thinking. i have an adversion to going out in the cold! i am generally a very cold person and always have a jumper on and the heating! i love sunshine but living in ireland we dont get to see it much!!
Well, I would like to know more about the relationship between t3, t4, and vitamin d, but here is what happened to me. My t3 and t4 is low and my vitamin d wasso low that I am on 50,000 iu one day a week. I started this on oct.17th and this has made a big improvement. I am not so fatigue, depressed, weak, and I am sleeping like a baby!!!!!!!!!!!!! A major difference in 4 weeks. My endo said today that vit d will make a major difference! Yes t3, t4 problems please get it checked!!!!!!!!!
Don't know why your doc thinks 125 mcg is a full daily replacement. I am also on a full daily replacement amount, which was prescribed at 200 mcg. Also, free T3, along with your symptoms, are much more important than TSH level. In my opinion, any doc who regulates your thyroid med. by checking TSH alone, should be strung up. FWIW
Is the TSH level the same as Free T4 level? I am almost positive that my doctor told me that was there was no point in running the Free T3 test because it wouldn't be accurate with my condition.. Does that make any kind of sense? Thank you for the help!
I am not sure of my TSH number. I called my endo for it and am still waiting for a return call. I was also wondering if my low thyroid symptoms could be made worse by low cortisol function. I am on full replacement of adrenal function with 20mg of hydrocortisone daily. It looks like most of the side effects are similar for adrenal insufficiency and low thyroid function. I have never been tested to see if I am on the right dosage of hydrocortisone. I was wondering if you or anyone knew of accurate tests that could record adrenal function over a period of time.
Well during my surgery to remove my brain tumor, my neurosurgeon had to cut the pituitary stock connecting it to the rest of the brain, making me a candidate for full hormone replacement.
What my endocrinology team did was just put me on all of the meds.. Androgel, Hydrocortisone, Levoxyl, and Desmopressin. There wasn't subsequent testing done because they felt there was no need to. The only test they did for the adrenals was to see if they were functioning on there own and they weren't. I am in the process now of trying to adjust my dosages in order to be my old self again!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.